Alert archive / Georgia / Freeze Warnings in 2013

Freeze Warning 9, NWS Atlanta, GA

March 20, 201365 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 20, 2013, 4:06 AM EDT for 65 counties in Georgia. It took effect at Mar 21, 2013, 4:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 4:06 AM EDT (08:06 UTC)
In effect from
Mar 21, 2013, 4:00 AM EDT
Expired
Mar 21, 2013, 11:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
All 65 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3135 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS72 KFFC 200806
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 AM EDT WED MAR 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>059-066>068-210000-
/O.UPG.KFFC.FZ.A.0001.130321T0800Z-130321T1500Z/
/O.NEW.KFFC.FZ.W.0009.130321T0800Z-130321T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
406 AM EDT WED MAR 20 2013

...FREEZE WARNING IN EFFECT FROM 4 AM TO 11 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 11 AM EDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...LOWER TO MIDDLE 20S IN THE HIGHER ELEVATIONS... 
  UPPER 20S TO LOWER 30S ELSEWHERE. 

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ060>062-069>073-075-078-079-210000-
/O.NEW.KFFC.FZ.W.0009.130321T0800Z-130321T1500Z/
PUTNAM-HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-
HARRIS-TALBOT-
INCLUDING THE CITY OF...MILLEDGEVILLE
406 AM EDT WED MAR 20 2013

...FREEZE WARNING IN EFFECT FROM 4 AM TO 11 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 11 AM EDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...CENTRAL GEORGIA.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
4 follow-up statements
313 
WWUS72 KFFC 201533
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT WED MAR 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-075-078-
079-202345-
/O.CON.KFFC.FZ.W.0009.130321T0800Z-130321T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-HARRIS-
TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
1133 AM EDT WED MAR 20 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EDT
THURSDAY...

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...LOWER TO MIDDLE 20S IN THE HIGHER ELEVATIONS... 
  UPPER 20S TO LOWER 30S ELSEWHERE.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
780 
WWUS72 KFFC 201915
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT WED MAR 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-075-078-
079-210315-
/O.CON.KFFC.FZ.W.0009.130321T0800Z-130321T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-HARRIS-
TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
315 PM EDT WED MAR 20 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EDT
THURSDAY...

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...LOWER TO MIDDLE 20S IN THE HIGHER ELEVATIONS... 
  UPPER 20S TO LOWER 30S ELSEWHERE..

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
100 
WWUS72 KFFC 210022
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT WED MAR 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-075-078-
079-211200-
/O.CON.KFFC.FZ.W.0009.130321T0800Z-130321T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-HARRIS-
TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
822 PM EDT WED MAR 20 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EDT
THURSDAY FOR NORTH AND PORTIONS OF CENTRAL GEORGIA...

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...FROM THE LOW TO MID 20S IN THE HIGHER ELEVATIONS
  TO THE UPPER 20S TO LOWER 30S ELSEWHERE.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
188 
WWUS72 KFFC 210809
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 AM EDT THU MAR 21 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-075-078-
079-211500-
/O.CON.KFFC.FZ.W.0009.000000T0000Z-130321T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-HARRIS-
TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
409 AM EDT THU MAR 21 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 20, 2:36 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 20, 2:36 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 AM EDT WED MAR 20 2013

.PREV DISCUSSION... /ISSUED 1007 PM EDT TUE MAR 19 2013/

UPDATE...

CURRENT FORECAST GRIDS CONTINUE ON TRACK...NO SIGNIFICANT CHANGES
MADE THIS EVENING AND NO FORECAST UPDATE IS ANTICIPATED.

20

PREV DISCUSSION... /ISSUED 349 PM EDT TUE MAR 19 2013/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
18Z SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS NORTHERN
FLORIDA...WITH HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST.
ALL CLOUDS/PRECIP ASSOCIATED WITH THE FROPA HAS PUSHED OFF WELL TO
THE SOUTH THIS AFTERNOON AND SKIES ARE SUNNY.

AN UPPER LEVEL DISTURBANCE AND 500MB LONGWAVE TROUGH WILL MOVE
ACROSS THE SE STATES OVERNIGHT. THIS FEATURE WILL INTERACT WITH THE
COLD FRONT ACROSS THE NORTHERN GULF OF MEXICO AND FLORIDA.
ISENTROPIC LIFT WILL PROVIDE FOR INCREASING MID AND UPPER LEVEL
CLOUDINESS AND POSSIBLY SOME LIGHT PRECIP ACROSS THE SOUTHERN ZONES.

MODELS HAVE ALL BUMPED UP MIN TEMPS A FEW DEGREES OVERNIGHT...MOST
LIKELY DUE TO THE INCREASED CLOUD COVER. TEMPS SHOULD REMAIN WELL
ABOVE FREEZING FOR MOST LOCALES. PLACES IN THE FAR NE CWFA MAY
APPROACH THE MIDDLE 30S. WITH THE CLOUDS IN PLACE...GOOD RADIATIONAL
COOLING SHOULD NOT OCCUR...AND WILL EVEN LIMIT FROST FORMATION.

ANY CLOUDS FROM THE UPPER DISTURBANCE SHOULD BEGIN TO SCATTER OUT BY
LATE MORNING ON WEDNESDAY AND SKIES WILL BECOME PARTLY SUNNY.

TEMPS WILL BE COLDER ON WEDNESDAY NIGHT AND HAVE ISSUED A FREEZE
WATCH FOR MAINLY THE NORTHERN HALF OF THE CWFA.

NLISTEMAA

LONG TERM /THURSDAY THROUGH TUESDAY/...
MADE ONLY A FEW TWEAKS TO THE LONG TERM. CUT BACK ON POPS FOR
THURSDAY NIGHT. KEPT THEM CONFINED TO THE NORTHERN ZONES 06Z TO
12Z. STILL LOOKS LIKE A MIX POSSIBLE OF MAINLY LIGHT RAIN AND
SNOW. NO ACCUMULATIONS EXPECTED. RAISED THE POPS A BIT ON
SATURDAY BUT STILL KEPT IN CHANCE CATEGORY. WEDGE IN PLACE
SATURDAY INTO SUNDAY AND TEMPERATURES WILL BE TRICKY. DID LOWER
SATURDAY HIGHS A BIT. GFS STILL STRONGER ON WEDGE FOR THAT DAY.
NO CHANGES BEYOND THAT. MODELS STILL DIFFER ON POSITION OF SHORT
WAVE MOVING INTO MID MISSISSIPPI VALLEY FIRST OF THE WEEK.
PREVIOUS DISCUSSION INCLUDED BELOW.

41

LONG TERM /THURSDAY THROUGH MONDAY/...LONG TERM PERIOD BEGINS
WITH HIGH PRESSURE BUILDING THROUGH THE NORTHERN PLAINS INTO THE
TENNESSEE VALLEY AND THROUGH TH LOCAL AREA WITH GOOD AGREEMENT
AMONG THE MODELS. TEMPS WILL ALREADY BE QUITE COOL TO COLD ACROSS
THE LOCAL AREA WITH EURO THE COLDEST DEPICTING TEMPS SOME 20
DEGREES BELOW CLIMO. WILL SEE ONE OF THE RARE INSTANCES THIS
WINTER OF A PSEUDO SPLIT FLOW PATTERN WITH TROUGH OVER THE
NORTHEAST AND ZONAL FLOW FOR THE SOUTHERN TIER. EMBEDDED
SHORTWAVE IN THIS FLOW LATE THURSDAY GENERATES LOW PRESSURE OVER
THE PANHANDLE OF TEXAS WITH CONTINUED RELATIVELY GOOD AGREEMENT.
WITH COLD AIR IN PLACE AT THE SURFACE...A FAVORABLE ISENTROPIC
LIFT PROFILE WILL SET UP OVER THE SOUTHEAST WITH A ZONE OF
PRECIPITATION DEVELOPING WITH MODELS DIFFERING ON ITS EXACT
LOCATION.

EURO HAS IT OVER NORTH GEORGIA WHILE GFS IS MORE OVER CENTRAL
GEORGIA. THIS PLACEMENT WILL BE CRITICAL AS TEMPS LOOK TO BE COLD
ENOUGH BOTH AT THE SURFACE AND ALOFT TO SUPPORT SOME WINTRY PRECIP
INITIALLY. TRIED TO REFINE PRECIP TYPE A BIT BETTER WITH THIS
PACKAGE AND LOOKS LIKE MAINLY A LIGHT SNOW/SLEET EVENT IN STORE
WITH SOUTHERN EXTENT TAKING IT INTO PORTIONS OF EAST CENTRAL
GEORGIA. WARM NOSE SHOULD CHANGE OVER TO ALL RAIN AT SOME POINT
EARLY FRIDAY WITH RAIN SHIELD EXPANDING THROUGH FRIDAY AFTERNOON.

STILL SIGNIFICANT DIFFERENCES IN MODELS THEREAFTER AND THEREFORE
DI NOT GO TOO HIGH ON ANY ONE DAY WITH POPS KEEPING THEM GENERALLY
IN THE HIGH END CHANCE CATEGORY.GFS IS MUCH STRONGER WITH THE
WEDGE DEVELOPMENT AND CONSEQUENTLY GENERATES MORE SAT PRECIP WHILE
EURO HOLDS OFF MORE UNTIL SUN. LOOKS LIKE AT LEAST A PORTION OF
THE WEEKEND WILL BE QUITE WET AND WILL NEED TO WAIT FOR ADDITIONAL
MODEL RUNS TO NAIL DOWN DETAILS. EURO HAS BACKED OFF WITH LATEST
RUNS OF A SECONDARY LOW MOVING THROUGH WHILE THE GFS IS NOW THE ONE
MORE BULLISH ON WRAP AROUND ACTIVITY EARLY NEXT WEEK. WILL KEEP IN
LOW END POPS AND KEEP ALL LIQUID FOR NOW.

DEESE

&&

.AVIATION...
06Z UPDATE...
MID/UPPER LEVEL VFR CIGS EXPECTED EARLY MORNING THROUGH 14-15Z AS
UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. EXPECT CIGS TO
SCATTER OUT BY MID-LATE MORNING. NW WINDS WILL BECOME MORE N AND
POSSIBLY NE THROUGH THE EARLY MORNING...BECOME VARIABLE IN THE
MORNING...THEN SHIFT TO THE WEST BY AFTERNOON WITH GUSTS TO
18-20KT.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON REMAINING ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  30  53  34 /  10   5   5  40
ATLANTA         60  29  50  37 /   5   5  10  40
BLAIRSVILLE     55  23  44  30 /  10  10  10  40
CARTERSVILLE    60  28  50  35 /   5   5  10  40
COLUMBUS        65  36  57  41 /  10   0  10  40
GAINESVILLE     59  30  49  35 /   5   5  10  40
MACON           64  33  57  36 /  10   0   5  40
ROME            61  28  50  35 /   5   5  20  40
PEACHTREE CITY  62  30  51  33 /   5   0  10  40
VIDALIA         64  38  60  39 /  20   5   5  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...JASPER...LUMPKIN...
MADISON...MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...31
LONG TERM....DEESE
AVIATION...31
Hazardous weather outlook, Mar 19, 10:43 AM EDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EDT TUE MAR 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1043 AM EDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A QUICK MOVING STORM SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY
THURSDAY NIGHT AND FRIDAY MORNING BRINGING A CHANCE OF
SNOW...SLEET AND RAIN TO NORTH GEORGIA. NO ACCUMULATIONS ARE
EXPECTED EXCEPT IN THE HIGHER ELEVATIONS WHERE A DUSTING COULD
OCCUR.

ANOTHER STORM SYSTEM WILL MOVE INTO NORTH AND CENTRAL GEORGIA THIS
WEEKEND BRINGING A CHANCE THUNDERSTORMS SUNDAY AND MONDAY. SOME OF THE
STORMS ON THESE DAYS COULD BE STRONG...ESPECIALLY OVER SOUTHERN
SECTIONS OF THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:11 AM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more24 hr

Nearby

Freeze Warnings in Georgia, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.